Thunderstorm Wind, Davidson
- When
- May 26, 6:59 PM EST
- Where
- Davidson County, 2 mi NW of Arcadia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.967, -80.333
Trees were blown down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at May 26, 6:15 PM EST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 715 PM EDT WED MAY 26 2004 .DISCUSSION... ...SEVERE THUNDERSTORM WATCH FOR THE PIEDMONT AND WESTERN SANDHILLS THROUGH 1200 AM... LARGE MCS HAS COLLAPSED INTO THE WATAUGA COUNTY AREA OF THE NORTHERN MOUNTAINS... PRODUCING WIND DAMAGE. THESE SYSTEMS ARE DIFFICULT TO FORECAST AS THEY CROSS MOUNTAIN BARRIERS ESPECIALLY IN A MEAN WESTERLY FLOW. HOWEVER... THE BOUNDARY LAYER WINDS FROM THE BLUE RIDGE EAST INTO THE PIEDMONT TRIAD REGION HAVE BACKED SOMEWHAT ALLOWING FOR HIGHER DEW POINTS TO ADVECT TOWARD THE SYSTEM AS IT COMES OFF THE HIGHER TERRAIN. THE STRONGEST CONVECTION MAY ACTUALLY BE CONFINED TO THE NORTHERN FOOTHILLS EAST INTO THE PIEDMONT TRIAD REGION... BUT ALL THE REGION SUSCEPTIBLE FOR STRONG TO MARGINALLY SEVERE (WIND DAMAGE) FOR SEVERAL MORE HOURS AS THE NEW LINE RACES FROM OFF THE BLUE RIDGE. -BADGETT .PREVIOUS DISCUSSION... 130 PM EDT WED MAY 26 2004 EXPECT SCATTERED CONVECTION TO OCCUR A LITTLE MORE EASILY ACROSS CENTRAL NC NEXT 48 TO 60 HOURS. FIRST ANTICIPATED BATCH OF CONVECTION EXPECTED TO OCCUR THIS EVENING. CLUSTER OF T-STORMS OVER CENTRAL KY MOVING SMARTLY E-SE. OTHER STORMS FORMING IN THE HIGH COUNTRY OF SW VA. EXTRAPOLATION OF CENTRAL KY FEATURE SUGGEST CONVECTION MAY ENTER FAR NW PIEDMONT COUNTIES BETWEEN 01-03Z. EXPECT T-STORMS TO WEAKEN BELOW CURRENT ROBUST LEVELS BEFORE ENTERING OUR REGION AS INFLOW INTO STORMS OVER FAR SOUTHERN VA/NORTHERN NC WILL NOT BE AS GREAT AS WHAT IS OCCURRING OVER THE LOWER OH VALLEY. GREATEST T-STORM COVERAGE SHOULD BE ALONG THE NORTHERN HALF OF CWA WITH DECREASING PROBABILITY OVER THE SOUTHERN HALF. MILD TEMPERATURES ONCE AGAIN TONIGHT WITH MID AND HIGH LEVEL CLOUDINESS KEEP TEMPERATURES 70 TO 75 ACROSS CWA. MEAN WESTERLY FLOW JUST NORTH OF REGION THU INTO FRI WILL TRANSPORT SEVERAL PERTURBATIONS NEAR/THROUGH CENTRAL NC. WITH MODERATELY MOIST AND SLIGHTLY UNSTABLE AIR MASS IN PLACE... EXPECT SCATTERED THUNDERSTORMS THU-FRI WITH GREATEST COVERAGE/LIKELIHOOD EXPECTED FRIDAY. TEMPTED TO INCREASE POPS TO LIKELY FRIDAY AS SURFACE BOUNDARY DROPS SLOWLY S FROM VA... AND REGION IN BETTER PROXIMITY TO UPPER JET BUT BASED ON MEAN WESTERLY FLOW AND POTENTIAL TIMING ERRORS OF JET STREAKS OR PERTURBATIONS WILL LEAVE POPS AT 40%. T-STORMS THAT OCCUR THU AND FRI WILL HAVE POTENTIAL TO PRODUCE STRONG/DAMAGING WIND GUSTS AND HAIL. DUE TO EXPECTED QUICK EASTWARD MOVEMENT...FLASH FLOODING APPEARS LESS LIKELY UNLESS TRAINING ECHOES OCCUR. PERIODS OF CLOUDINESS AND POTENTIAL FOR CONVECTION WILL RESULT IN MAX TEMPS A FEW DEGREES COOLER THAN MOST RECENT HOT SPELL. FOR SAT... UPPER HEIGHTS PROGGED TO SLOWLY INCREASE ACROSS REGION WHILE SURFACE BOUNDARY LIES W-E THROUGH CENTRAL NC. ENOUGH INSTABILITY AND MOISTURE OVER REGION TO WARRANT CHANCE/SLIGHT CHANCE POPS DURING THE AFTERNOON/EARLY EVENING HOURS. HPC TEMP GUIDANCE APPEARS A LITTLE TOO COOL AS ANY COOLER AIR THAT FILTERS SOUTH INTO CENTRAL NC SHOULD BE SHALLOW AND MIX OUT EASILY. GENERALLY WENT WITH MAX TEMPS SAT SLIGHTLY ABOVE NORMAL. BY SUN UPPER RIDGE AXIS OVER REGION AND ASSOCIATED MID LEVEL WARMING SHOULD PLACE A CAP ON ATMOSPHERE. SHADED MAX TEMPS 5-7 DEGREES ABOVE NORMAL. EXPECT GRADUAL FLATTENING OF MID/UPPER LEVEL RIDGE MON. THIS WILL ALLOW SURFACE FRONT TO ADVANCE EAST TOWARD REGION. SINCE MEDIUM RANGE MODELS HAVE A TENDENCY TO WEAKEN UPPER RIDGE OVER SE U.S. TOO QUICKLY... HELD OFF POPS IN THE WEST UNTIL MONDAY EVENING. WILL CONTINUE SMALL CHANCE POPS TUE AS L/W TROUGH AND ASSOCIATED SURFACE FRONT CROSSES REGION. WILL GO WITH DRY/SEASONABLE FORECAST FOR WED. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...SEVERE THUNDERSTORM WATCH IN THE PIEDMONT AND WESTERN SANDHILLS THROUGH 1200 AM... INCLUDING THE PIEDMONT TRIAD AND TRIANGLE AREAS. && BADGETT
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE RALEIGH NC 540 AM EDT WED MAY 26 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-270911- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RANDLEMAN... ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...SANFORD... SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY... WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 540 AM EDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SHOWERS AND POSSIBLY A THUNDERSTORM IS EXPECTED OVER THE NORTHERN SECTIONS OF CENTRAL NORTH CAROLINA EARLY THIS MORNING...THEN SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. THERE IS THE POTENTIAL THAT FEW STORMS COULD BECOME SEVERE OVER THE NORTHERN SECTIONS ...ESPECIALLY ALONG AND NORTH OF A LINE FROM WINSTON SALEM...GREENSBORO...ROXBORO...OXFORD...TO ROANOKE RAPIDS. ANY SEVERE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL OF PRODUCING...STRONG...POSSIBLY DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS. THE THREAT OF THUNDERSTORMS WILL BE LESS OVER THE SOUTHERN SECTIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THURSDAY THROUGH FRIDAY... THE CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. THE BEST LOCATIONS THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE OVER THE NORTHERN SECTIONS AND THIS AREA HAVE THE GREATEST POTENTIAL FOR SOME STORMS TO BECOME SEVERE PRODUCING... STRONG DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. SATURDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE CHANCE FOR SHOWERS AND THUNDERSTORM WILL CONTINUE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE NORTHERN SECTIONS OF CENTRAL NORTH CAROLINA LATER THIS AFTERNOON INTO TONIGHT AND AGAIN ON THURSDAY. RA
SEVERE WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE RALEIGH NC 520 PM EDT WED MAY 26 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-270000- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC-EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC-SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-WILSON NC-INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO... BURLINGTON ...CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG... GOLDSBORO...GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT...HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON... LOUISBURG ...MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO... RAEFORD...RANDLEMAN...ROANOK E RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 520 PM EDT WED MAY 26 2004 ...THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA THIS EVENING... .SKYWARN SPOTTERS... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO EARLY TONIGHT OVER CENTRAL NORTH CAROLINA...ESPECIALLY OVER THE NORTHERN SECTIONS. LOCAL STORM SPOTTER GROUPS SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. SYNOPTIC PATTERN... A LARGE AREA OF THUNDERSTORMS CROSSING WEST VIRGINIA AND THE UPPER TENNESSEE VALLEY ARE EXPECTED TO MOVE EAST INTO VIRGINIA AND NORTHWEST SECTIONS OF NORTH CAROLINA THIS EVENING. ALTHOUGH THE STORMS MAY WEAKEN CROSSING THE MOUNTAINS...A FEW MAY HOLD TOGETHER TO INCREASE THE CHANCE FOR SEVERE WEATHER IN CENTRAL NORTH CAROLINA...MAINLY NORTHERN SECTIONS...IN THE LATE EVENING HOURS. AREAS OVER THE WESTERN AND NORTHERN SECTIONS OF THE PIEDMONT AND COASTAL PLAIN ARE AT GREATEST RISK...ESPECIALLY ALONG AND NORTH OF A LINE FROM WINSTON SALEM TO GREENSBORO TO ROXBORO...OXFORD...AND ROANOKE RAPIDS. THE PRIMARY THREAT FROM STORMS WILL BE HAIL AND DAMAGING WIND GUSTS. INTENSE LIGHTNING AND LOCALLY HEAVY RAIN ARE ALSO LIKELY WITH ANY OF THESE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 745 PM EDT WED MAY 26 2004 NCZ021-022-038-039-270045- DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC- 745 PM EDT WED MAY 26 2004 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN FORSYTH... SOUTHWESTERN GUILFORD...NORTHERN DAVIDSON AND NORTHWESTERN RANDOLPH COUNTIES THROUGH 830 PM EDT... AT 745 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND VERY HEAVY RAIN 10 MILES SOUTHWEST OF CLEMMONS...OR ABOUT 20 MILES SOUTHWEST OF WINSTON-SALEM...MOVING EAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...CLEMMONS... ARCADIA...WELCOME...GUM TREE...THOMASVILLE...HIGH POINT AND GREENSBORO. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. BLAES
The Roanoke radar (KFCX), 118 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
Trees were blown down.
Trees were blown onto power lines, resulting in numerous power outages.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394200, 5394201, 5394202.